Tennessee, 2003

Heavy Snow in Tennessee, February 9 to 10, 2003

February 9 to 10, 2003 · NWS OHX · 14 events in 14 counties and zones

3 to 5 inches of wet snow was common across the area.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

3 to 5 inches of wet snow was common across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 9, 8:45 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 9, 8:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CST SUN FEB 9 2003

HAVE UPDATED WSW AND ZONES TO UP SNOW TOTALS. MANY LOCATIONS
PROBABLY HAVE AROUND 3 INCHES. BEGINNING TO TAPER OFF OVER MEM AREA.

.BNA...HEAVY SNOW WARNING ALL BUT FAR SOUTHERN COUNTIES WHERE SNOW
ADVISORY.

MAG
Hazardous weather outlook, Feb 9, 5:30 AM CST, 15 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SUN FEB 9 2003

HAZARDOUS WEATHER OUTLOOK FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
PRECIPITATION WILL DEVELOP ACROSS MIDDLE TENNESSEE TODAY. LOOK FOR
RAIN TO MOVE INTO THE MID STATE FROM MISSISSIPPI AND ALABAMA DURING
THE MORNING, WITH A MIXTURE OF RAIN AND SNOW EXPECTED OVER THE COOLER
NORTHERN MIDDLE TENNESSEE BY AFTERNOON. THE PRECIPITATION SHOULD
SWITCH TO ALL SNOW AS TEMPERATURES DROP NEAR OR BELOW FREEZING AFTER
SUNSET, ALTHOUGH A MIXTURE MAY STILL BE OBSERVED CLOSER TO THE
ALABAMA LINE. LIGHT SNOW WILL CONTINUE OVERNIGHT, WITH TOTAL
ACCUMULATIONS OF AROUND AN INCH EXPECTED OVER NORTHERN MIDDLE
TENNESSEE, AND 1 TO 2 INCHES ALONG THE CUMBERLAND PLATEAU.

THE WINTRY PRECIPITATION IS LIKELY TO WREAK ITS TYPICAL HAVOC ON MID
STATES ROADWAYS, ESPECIALLY OVERNIGHT, CREATING SLIPPERY DRIVING
CONDITIONS AND POOR VISIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTER A LINGERING CHANCE OF LIGHT SNOW MONDAY MORNING, THE REMAINDER
OF THE WEEK SHOULD BE COOL, BUT GENERALLY PLEASANT, WITH THE NEXT
SIGNIFICANT CHANCE OF RAIN NOT ANTICIPATED UNTIL FRIDAY AND
SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 heavy snow. Local standard time, as filed.

Heavy Snow, Davidson

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Davidson forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Heavy Snow, Dickson

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Dickson forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Heavy Snow, Grundy

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Grundy forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Heavy Snow, Stewart

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Stewart forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Heavy Snow, Benton

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Benton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

Heavy Snow, Montgomery

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Montgomery forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Heavy Snow, Coffee

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Coffee forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Heavy Snow, Rutherford

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Rutherford forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Heavy Snow, Wilson

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Wilson forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Heavy Snow, Sumner

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Sumner forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Heavy Snow, Jackson

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Jackson forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Heavy Snow, Putnam

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Putnam forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Heavy Snow, Cumberland

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Cumberland forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Heavy Snow, Van Buren

When
February 9, 9:00 PM CST to February 10, 4:00 AM CST
Where
Van Buren forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343660, 5343661, 5343662, 5343663, 5343664, 5343665, 5343666, 5343667, 5343668, 5343669, 5343670, 5343671, 5343672, 5343673.